Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggested to stop valuim and start Lorazeoam. What is the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
I have been on valuim for 45 yrs. Dr has received warning not to give it to me anymore. Was warned against this. Want tp put me on lorazepam. Very afraid.
Posted Wed, 18 Dec 2013 in Mental Health
Answered by Dr. Yogesh D 11 minutes later
Brief Answer: Lorazepam is a much safer and equally effective. Detailed Answer: Dear Mrs. XXXXX. Thank you for writing to us with your health concern. Please relax, Lorazepam is a superior alternative to valium and is equally effective and you will not even notice that you had had a change of medicine. There is nothing to be afraid of with this. Hope I have answered your question, however you are more than welcome to ask me if you need further clarification. Wishing you good health. Kind regards,
Above answer was peer-reviewed by
Follow-up: Suggested to stop valuim and start Lorazeoam. What is the reason? 0 minute later
After being on valuim for so many yrs how is this going to affect me. Have very bad nervous system. Valuim is only medicine that seems to help me. Hospital told never let them take me off of valuim but have no choice, of course.
Answered by Dr. Yogesh D 8 minutes later
Brief Answer: It won't affect you in a major way. Detailed Answer: Dear Ma'am, Thank you for writing back, Don't worry, the change will not have any major effects on you, this is because Lorazepam belongs to the same class of medicines as valium and is the newer medicine that is better than valium. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor